MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 14aug2024.It was reported that deployment failure occurred.The target lesion was located in the iliac vein.A 16x90/9fr 75cm wallstent endoprosthesis self-expanding stent was selected for use.During the procedure, the delivery shaft could not be advanced, and the stent could not be deployed.The procedure was completed with another of the same device.No complications were reported, and the patient was stable.However, returned device analysis revealed a damage to the distal stent wires.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was received with the stent fully constrained in the correct position on the device.The stent was successfully deployed without issue.A visual examination identified damage to the distal stent wires caused by severe kinking to the outer and inner sheath of the device.A visual and tactile examination found both the inner and outer sheath to be severely kinked at more than one location.The kinking was noted to have contributed to stent damage.A visual and tactile examination identified no damage or issues with the tip of the device.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20168946
Report Number2124215-2024-54782
Device Sequence Number8137686
Product Code MAF
UDI-Device Identifier08714729204053
UDI-Public08714729204053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0029702577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight64 KG